Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2012 (2012), Article ID 215214, 3 pages
http://dx.doi.org/10.1155/2012/215214
Case Report

Transient Serotonin Syndrome by Concurrent Use of Electroconvulsive Therapy and Selective Serotonin Reuptake Inhibitor: A Case Report and Review of the Literature

1Department of Psychiatry, Sapporo Suzuki Hospital, 1-1-27 Sinkotoni 3jo, Kitaku, Sapporo City, Hokkaido 001-0903, Japan
2Department of Psychiatry, National Center Hospital of Neurology and Psychiatry, 4-1-1 Ogawa Higashi, Kodaira City, Tokyo 187-8551, Japan

Received 6 October 2012; Accepted 30 October 2012

Academic Editors: R. Bussing and Y. Kaneda

Copyright © 2012 Nagahisa Okamoto et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. Birmes, D. Coppin, L. Schmitt, and D. Lauque, “Serotonin syndrome: a brief review,” Canadian Medical Association Journal, vol. 168, no. 11, pp. 1439–1442, 2003. View at Google Scholar · View at Scopus
  2. U. Hegerl, R. Bottlender, J. Gallinat, H. J. Kuss, M. Ackenheil, and H. J. Möller, “The serotonin syndrome scale: first results on validity,” European Archives of Psychiatry and Clinical Neuroscience, vol. 248, no. 2, pp. 96–103, 1998. View at Publisher · View at Google Scholar · View at Scopus
  3. Y. Kaneda and T. Ohmori, “The japanese version of the serotonin syndrome scale (JSSS),” Brain and Nerve, vol. 52, no. 6, pp. 507–510, 2000. View at Google Scholar · View at Scopus
  4. H. Sternbach, “The serotonin syndrome,” American Journal of Psychiatry, vol. 148, no. 6, pp. 705–713, 1991. View at Google Scholar · View at Scopus
  5. A. Sartorius, J. Wolf, and F. A. Henn, “Lithium and ECT—concurrent use still demands attention: three case reports,” World Journal of Biological Psychiatry, vol. 6, no. 2, pp. 121–124, 2005. View at Publisher · View at Google Scholar · View at Scopus
  6. D. P. Devanand, H. A. Sackeim, and P. Decina, “ECT-induced myoclonus,” Convulsive Therapy, vol. 2, no. 4, pp. 289–292, 1986. View at Google Scholar · View at Scopus
  7. R. Zimmermann, H. Schmitt, A. Rotter, W. Sperling, J. Kornhuber, and P. Lewczuk, “Transient increase of plasma concentrations of amyloid β peptides after electroconvulsive therapy,” Brain Stimulation, vol. 5, no. 1, pp. 25–29, 2012. View at Publisher · View at Google Scholar · View at Scopus
  8. P. Blier, C. De Montigny, and Y. Chaput, “A role for the serotonin system in the mechanism of action of antidepressant treatments: preclinical evidence,” Journal of Clinical Psychiatry, vol. 51, supplement, pp. 14–20, 1990. View at Google Scholar · View at Scopus
  9. H. A. Sackeim, E. M. Dillingham, J. Prudic et al., “Effect of concomitant pharmacotherapy on electroconvulsive therapy outcomes: short-term efficacy and adverse effects,” Archives of General Psychiatry, vol. 66, no. 7, pp. 729–737, 2009. View at Publisher · View at Google Scholar · View at Scopus